MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939706JPNXS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received at the time of this report; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the dfu, instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.The patient information is unknown.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
During preparation outside the body, the transparent insert's coating was torn and separated from wire, causing it to clog, and it was unable to cross.The device was replaced with a new one.Physician comments: the device was defective.Patient outcome: no patient injury.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 jpn 275cm x sml 5p; returned within the dispenser and double-bagged within "zip-lock" style poly biohazard pouches.Note, the distal tip was lodged within the j-straightener.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire at an unknown distance from the distal tip weld mass with concurrent stretched coil damage of 2.7cm, the distal tip is lodged within the lumen of the j-straightener attachment 3.8cm from the distal tip of the j-straightener.The specimen also presented an approximate length of 6.5cm of exposed core wire at the proximal aspect of the core wire fracture and kink / bend damage at 226.0cm from the formed distal curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.If any further relevant information provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to correct the brand name in section d1 and the model number, catalog number and primary unique device identifier (udi) number in section d4.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18886954
Report Number2126666-2024-00021
Device Sequence Number2997320
Product Code DQX
UDI-Device Identifier00816349012334
UDI-Public(01)00816349012334(17)260806(10)8531885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Model NumberH74939706JPNXS0
Device Catalogue NumberH74939706JPNXS0
Device Lot Number8531885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer03/14/2024
Not provided
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date03/19/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown